Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 13, 2006, 5:06 PM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2006, 5:06 PM PDT (00:06 UTC)
- Expired
- Oct 13, 2006, 5:45 PM PDT
- In force
- 39 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 101 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:10 PM PDT | TSTM WND DMG | Mohave Valley, AZ | 4 IN DIA TREES BLOWN OVER |
| Oct 13, 5:20 PM PDT | TSTM WND DMG | Mohave Valley, AZ | 12 IN DIA TREE UPROOTED |
| Oct 13, 5:20 PM PDT | TSTM WND GST 66 | Needles, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 140008 SVRVEF AZC015-CAC071-NVC003-140045- /O.NEW.KVEF.SV.W.0086.061014T0006Z-061014T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 506 PM PDT FRI OCT 13 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... EXTREME SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 545 PM PDT(545 PM MST). * AT 502 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOPOCK...AND WAS MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEEDLES AROUND 515 PM PDT... MOHAVE VALLEY AROUND 525 PM MST... LAUGHLIN AND BULLHEAD CITY AROUND 540 PM MST... IF ON OR NEAR THE COLORADO RIVER BETWEEN GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3457 11457 3463 11436 3519 11448 3520 11488 $$ JGA
1 follow-up statement
000 WWUS55 KVEF 140031 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 529 PM PDT FRI OCT 13 2006 AZC015-CAC071-NVC003-140045- /O.CON.KVEF.SV.W.0086.000000T0000Z-061014T0045Z/ MOHAVE AZ-SAN BERNARDINO CA-CLARK NV- 529 PM PDT FRI OCT 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT(545 PM MST) FOR EXTREME SOUTH CENTRAL CLARK...EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... AT 526 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH. WEATHER SPOTTERS IN NEEDLES ALSO REPORTED STRONG WIND GUSTS WITH POWER LINES DOWN AND VISIBILITY LESS THAN ONE-QUARTER OF A MILE. THIS STORM WAS LOCATED NEAR MOHAVE VALLEY...AND WAS MOVING NORTH AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAUGHLIN...BIG BEND RAWS AND BULLHEAD CITY AROUND 545 PM MST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR THE COLORADO RIVER NEAR LAUGHLIN AND BULLHEAD CITY GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3457 11457 3463 11436 3519 11448 3520 11488 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:30 PM PDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 13, 3:30 PM PDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT FRI OCT 13 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT TONIGHT AND SATURDAY. THIS WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO MUCH OF THE GREAT BASIN AND MOJAVE DESERT. TEMPERATURES ARE EXPECTED TO COOL BETWEEN 5 AND 10 DEGREES SATURDAY BEFORE WARMING TO NEAR NORMAL BY MONDAY. && .SHORT TERM...UPPER LOW SPINNING OFF THE SOUTHERN CALIFORNIA COAST IS EXPECTED TO MOVE ONSHORE THIS EVENING AND SLOWLY MOVE INTO THE DESERTS OVERNIGHT. PRECIPITATION ALREADY SPREADING THROUGH THE SOUTHERN CWA WITH SEVERAL LOCATIONS REPORTING BETWEEN A HUNDREDTH AND FIVE HUNDREDTHS OF AN INCH. ISOLATED THUNDERSTORMS HAVE ALSO BEEN OCCURRING THIS AFTERNOON OVER PORTIONS OF THE CWA. AS THE LOW MOVES INLAND MOISTURE WILL INCREASE AND MOST AREAS ESPECIALLY THE SOUTHERN CWA WILL SEE WIDESPREAD RAIN. BOTH THE GFS AND NAM REMAIN IN GOOD AGREEMENT THROUGH SATURDAY AFTERNOON BEFORE THEY BEGIN TO DIVERGE AND BOTH MODELS GENERATE THE BEST QPF OVER THE SOUTHERN CWA. WITH GOOD EASTERLY FLOW AT 700 MB WILL HAVE TO WATCH FOR THE POTENTIAL OF SIGNIFICANT RAINFALL OVER THE SPRING MOUNTAINS WITH THE ADDITIONAL UPSLOPE. CURRENT THINKING IS THAT VALLEY LOCATIONS WILL SEE BETWEEN A HALF AN INCH AND THREE QUARTERS OF AN INCH WITH HIGHER TOTALS IN THE MOUNTAINS. SNOW LEVELS WILL REMAIN QUITE HIGH WITH THIS SYSTEM AND WILL STAY ABOVE 9000 FEET FOR THE MAJORITY OF THE EVENT. ITS POSSIBLE THAT WITH ANY CONVECTIVE ACTIVITY NEAR THE LOW CENTER SATURDAY AFTERNOON THAT SNOW LEVELS COULD DROP TO NEAR 8000 FEET BUT ANY SIGNIFICANT SNOWFALL ACCUMULATIONS WILL REMAIN AT THE HIGHEST PEAKS. MODELS BEGIN TO DIVERGE IN SOLUTIONS OVERNIGHT SATURDAY WITH THE GFS MOVING THE LOW INTO EASTERN ARIZONA WHILE THE NAM KEEPS THE LOW OVER SOUTHERN CA. THE GFS SOLUTION WOULD LIKELY END PRECIPITATION CHANCES SUNDAY WHILE THE NAM SOLUTION WOULD KEEP SOME MOISTURE IN THE AREA. WOULD TEND TO LEAN WITH THE GFS AND HAVE REMOVED POPS EXPECT FOR THE FAR EASTERN ZONES. HIGH PRESSURE FORECAST TO MOVE INTO THE AREA LATE SUNDAY AFTERNOON AND EVENING WITH CLEARING SKIES. TEMPERATURES ARE EXPECTED TO BE NEARLY 10 DEGREES BELOW NORMAL SATURDAY AND SLOWLY WARM ON SUNDAY. .LONG TERM...THERE IS STILL MODEL AGREEMENT EARLY IN THE WEEK BUT THEN VERY DIVERGENT SOLUTIONS AS WEEK PROGRESSES. GFS KEEPS AREA UNDER NORTHWEST FLOW AFTER WEEKEND SYSTEM WITH A BROAD TROUGH EXTENDING FROM NORTHERN PLAINS. ANOTHER TROUGH PASSES THROUGH TUESDAY WHICH COULD BRING ANOTHER CHANCE OF SHOWERS IN THE NORTH PART OF THE FORECAST AREA FOLLOWED BY NORTH FLOW SANDWICHED BETWEEN HIGH OFF SHORE AND TROUGH EXTENDING FROM THE PLAINS. DGEX SEMI POINTS THIS WAY BY DEVELOPS TROUGH INTO A LOW AND IS SLOW TO MOVE IT OUT TUESDAY. ECMWF GOES THE GFS WAY BUT WITH A MORE SHALLOW TROUGH. GEM OUT THROUGH 144 HOURS HAS A CLOSED LOW OVER AREA WEDNESDAY. SO WITH A VARIETY OF SOLUTIONS I PICKED GFS AS A COMPROMISE. MAIN CONCERN OF THIS PLAYS OUT IS FOR TUESDAY TO POSSIBLY BE BE A WIND DAY AND FOR SOME POPS UP NORTH THERE AS WELL. && .AVIATION...CLEAR SKIES FOR THE REMAINDER OF THE NIGHT BUT CLOUDS WILL PROGRESSIVELY INCREASE...BEGINNING LATE IN THE MORNING. PRECIPITATION WILL FOLLOW...BEGINNING IN THE EVENING HOURS AND CONTINUE THROUGHOUT THE NIGHT. CIGS WILL FALL TO BELOW 10K FT BY EVENING WITH HIGHEST PEAKS OBSCURED. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. GORELOW/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 13, 11:36 AM PDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1136 AM PDT FRI OCT 13 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-140600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1136 AM PDT FRI OCT 13 2006 /1136 AM MST FRI OCT 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTHERN CALIFORNIA THIS EVENING WHICH WILL HELP SPREAD MOISTURE OVER THE REGION. THE HEAVIEST RAINFALL IS EXPECTED TO REMAIN OVER SAN BERNARDINO...CLARK AND MOHAVE COUNTIES WHERE A QUARTER TO HALF AN INCH OF RAIN COULD FALL. THE ATMOSPHERE WILL ALSO BECOME UNSTABLE ALLOWING FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP WHICH WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EAST SATURDAY WITH RAIN AND ISOLATED THUNDERSTORMS CONTINUING OVER MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. STORM TOTAL PRECIPITATION IS EXPECTED TO RANGE FROM HALF AN INCH IN THE VALLEYS TO NEAR ONE INCH AT THE HIGHER ELEVATIONS. THIS STORM SYSTEM IS RELATIVELY WARM AND SNOW LEVELS ARE NOT EXPECTED TO DROP BELOW 9000 FEET. THIS SYSTEM WILL EXIT THE REGION LATE SATURDAY AFTERNOON WITH ISOLATED SHOWERS CONTINUING INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 5:43 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 47 min |
| Oct 14, 12:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Oct 14, 2:42 PM PDT | Flash Flood Warning | VEF | San Bernardino | 78 min |
| Oct 14, 3:50 PM PDT | Flash Flood Warning | VEF | San Bernardino | 70 min |
| Oct 13, 11:28 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 32 min |
| Oct 14, 12:01 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
| Oct 14, 12:14 AM PDT | Tornado Warning | VEF | Clark | 23 min |
| Oct 14, 1:07 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Oct 14, 3:45 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Oct 14, 3:35 PM PDT | Flash Flood Warning | VEF | Mohave | 115 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Severe Thunderstorm Warnings in Nevada, 2006Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.